MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF33, 11X100 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF33, 11X100 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF33
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: unknown event description: today a trocar made by applied medical 11x100mm first entry ref # (b)(4) lot# 1488458 expiration date 4-7-2026 was in patient.Dr.[name] inserted the cadiere forcep and a piece of the gasket broke off from inside the trocar.The piece was retrieved and trocar removed from pt, tagged and bagged and given to you to report.Product is available for return.Additional information received on 08aug2023 via email from applied account manager: all pieces were retrieved from the patient.The color of the piece was both black and clear.The clear shield and duckbill or septum was ripped/torn and the clear shield and double duckbill or septum fell out.It's hard to tell if it was the septum or the double duckbill from looking through the bag.By looking at the black broken piece inside the bag, it looks similar to the part of the duckbill.No internal seal components were removed or cut in order to inspect the damaged component.Type of intervention: the piece was retrieved and trocar removed from pt.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown event description: today a trocar made by applied medical 11x100mm first entry ref # ctf33 lot# 1488458 expiration date 4-7-2026 was in patient.Dr.[name] inserted the cadiere forcep and a piece of the gasket broke off from inside the trocar.The piece was retrieved and trocar removed from pt, tagged and bagged and given to you to report.Product is available for return.Additional information received on 08aug2023 via email from applied account manager: all pieces were retrieved from the patient.The color of the piece was both black and clear.The clear shield and duckbill or septum was ripped/torn and the clear shield and double duckbill or septum fell out.It's hard to tell if it was the septum or the double duckbill from looking through the bag.By looking at the black broken piece inside the bag, it looks similar to the part of the duckbill.No internal seal components were removed or cut in order to inspect the damaged component.Type of intervention: the piece was retrieved and trocar removed from pt.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a black fragment and a clear component.Visual inspection confirmed the complainant¿s experience of seal component separation.The black fragment matched the missing portion of the septum, an internal rubber component of the seal.The clear component was identified to be the shield, an internal plastic component of the seal.Based on the condition of the returned unit, it is likely that the fragmented septum and dislodged shield were caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".

Brand Name
CTF33, 11X100 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17550909
Report Number2027111-2023-00559
Device Sequence Number6967573
Product Code GCJ
UDI-Device Identifier00607915124212
UDI-Public(01)00607915124212(17)260407(30)01(10)1488458
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model NumberCTF33
Device Catalogue Number101219301
Device Lot Number1488458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CADIER 8 PORT FOR DAVINCI AND RAYTEK; CADIER FORCEP
Patient SexPrefer Not To Disclose